Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra Side Effects?
Apr 15, 2001

I am just about to add Kaletra to my cocktail. I have been on Viracept for close to 3 years now. My doctor did a resistance test and found I had a high resistance to Veracept hense the change in PIs. I will also be taking Comvivir (which I have also been on for 3 year) with the Kaletra. Other than diarrhea, I had no problems with the Viracept. After reading the information given with the new med, I see there are a number of side effects. How have most of you patients done with this new PI? I am concerned. My CD4s are at 750 and VL = 6800.

Bill in Seattle

Response from Dr. Henry

The major side effects seen with Kaletra related to the GI tract (bloating or diarrhea) and elevations of lipids. In most cases they are mild but some patients experience more severe disturbances. I would have some concern about staying with the same nucleoside backbone since usually the virus would at least be resistant to 3TC in the setting you described. Your CD4 count is still quite high so one has to be careful to preserve future treatment options for later use. Often there is a disconnect seen between continued high CD4 counts and return of measureable virus. It is still unclear what is the best course of action for that situation (change early or wait until the CD4 starts to fall). Usually that is a long discussion with your HIV specialist to determine what fits best for you. KH



Previous
Side Effects of PI
Next
where are my testicles?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement